Distribution of cycle lengths of infinite permutations.
Zapiski Nauchn. Semin. POMI, 232 (1995), 148-161.
English translation: J. Math. Sci. (N.Y.), 87, No. 6 (1997), 4072-4081.

Abstract. The purpose of this paper is to show that the well-studied families of GEM- and Poisson-Dirichlet measures may be obtained as distributions of normalized cycle lengths on the space of virtual permutations (i.e., elements of projective limit of symmetric groups). Two characterizations of Ewens distributions are given.

Back to the list of papers